Menu

Kidney Failure​

Analgesic Nephropathy

Analgesics or painkillers are very common medications that a doctor prescribes or a person may buy over the counter to relieve different kinds of pain (of any kind). They are usually safe when taken appropriately but may be harmful to the kidneys when abuse occurs. There are instances when the medication is taken correctly but still causes acute kidney failure.

Analgesic nephropathy is a chronic kidney disease that occurs when there is a long period of painkiller(s) ingestion (usually years). Conditions that are likely to be associated with the constant need for painkiller medications are any chronic pain syndrome such as arthritis and headache. Not all types of analgesics cause analgesic nephropathy. Analgesic nephropathy may lead to kidney failure requiring dialysis or transplant.

Signs & Symptoms

Blood in urine

Foam in the urine

Nausea or vomiting

Poor appetite

Lethargy

Swelling

Other Common Kidney Diseases

Contact Details
  • Address: 81 Kim Keat Road Singapore 328836
  • Phone: 1800-KIDNEYS (5436397)
  • Email: contact_us@nkfs.org
Media Enquiries

The National Kidney Foundation (NKF) is deeply committed to journeying with patients every step of the way in their treatment and rehabilitative care, advocating kidney health to prevent kidney failure and making a difference in the renal landscape, to benefit the community.

Copyright © 2020 NKF. Developed by I Concept. All rights reserved.
error: Content is protected !!
Scroll to Top

FAQ

General Enquiries

Admissions

Kidney Live Donor Support Fund

Donation & Volunteering

Can't find what you are looking for?

Notice

Thank you for visiting us.

Due to the current COVID-19 situation, we seek your kind understanding and patience should our response be delayed. Rest assured that we will get back to you as soon as we can.

We are grateful for your steadfast support as we strive hard to overcome the challenges during this trying period to ensure our patients continue to receive dialysis treatment uninterrupted.